MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: pci (non cto), tip of catheter lodged in artery (circ) and unable to be removed.Incident occurred during the procedure, inside the patient.Clinical consequences: patient stable no - st changes, no chest pain.The device was removed and the procedure was halted.Physician may have over torqued the device.
 
Additional Manufacturer Narrative
A follow-up report will be issued after the investigaiton is complete.
 
Additional Manufacturer Narrative
Turnpike spiral was returned to for evaluation.Blood particulates were noted on the catheter.The tip was chewed and fatigued.The tip measured approximately 1.1cm.No significant material missing.No other shaft damages were observed.The device history records were reviewed.There are no non conformance's related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.Patient underwent a pci procedure.A turnpike spiral was used in the procedure.Physician stated that the tip of turnpike spiral was lodged inside the artery and was unable to be removed.The damages are likely to have occurred during use in the procedure against a calcified vessel.Per ifu, states the following warnings and precaution: - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.- do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.If using the turnpike spiral, rotate the catheter in the counterclockwise direction with backward tension in order to dislodge the tip.- exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Additional information was requested.A response was received.Account stated that the catheter may have been over rotated with more than two consecutive 360 degree rotations when the distal tip was trapped.No medical intervention was done.The procedure was aborted due to this event.Device was removed.Patient was stable without any issues.Based on the information, the most likely root cause of the issue is user error.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12980234
Report Number2134812-2021-00075
Device Sequence Number4715093
Product Code DQY
UDI-Device Identifier10841156105082
UDI-Public10841156105082
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2022
Device Model Number5640
Device Catalogue Number5640
Device Lot Number705084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown